Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Will I have normal menstrual cycle after discontinuing meprate?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1253 Questions
Question
Hi, I have had a mascarriage after 8 weeks of iui pregnancy on 23rd sep.i skipped my periods for month of october and on doctor's advise i took meprate 10 mg and got my periods in november.i again took meprate in december to get my periods.can i leave taking that tablet now in month of january,will the periods come on their own? to add to the above it was a medical abortion done as the beaby's heartbeat did not come even after 8 weeks 2 days.on that day, it bled for 2 days and stopped and i was discharged on normal grounds and asked to wait to get my next regular period cycle to come.i am planning again for iui this month hence please advise should i wait for normal periods to ome or should i take meprate?
Posted Sun, 9 Feb 2014 in Women's Health
 
 
Answered by Dr. Vaishalee Punj 37 minutes later
Brief Answer: Hi Detailed Answer: Hi Thanks for posting your query on XXXXXXX Yes you have to leave the tablet and let the normal physiology take its course. It is unusual (but can happen) to not get spontaneous periods after medical termination of pregnancy (MTP). It can happen as an adverse effect of MTP itself or as a result of stress etc. Thus I would advice you to not get stressed out. The irregularity should settle down on its own. Menstrual cycle happens as a result of cyclical female hormones being produced in the body. If you take meprate (progesterone) that is a female hormone externally, the internal rhythm of hormones will not get settled. Thus I would suggest that you wait for the periods to come this month. Let me know if I can assist you further. Dr Vaishalee
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor